Some Schroeder-Bernstein type theorems for Banach spaces
Contribuinte(s) |
UNIVERSIDADE DE SÃO PAULO |
---|---|
Data(s) |
20/10/2012
20/10/2012
2008
|
Resumo |
We first introduce the notion of (p, q, r)-complemented subspaces in Banach spaces, where p, q, r is an element of N. Then, given a couple of triples {(p, q, r), (s, t, u)} in N and putting Lambda = (q + r - p)(t + u - s) - ru, we prove partially the following conjecture: For every pair of Banach spaces X and Y such that X is (p, q, r)-complemented in Y and Y is (s, t, u)-complemented in X, we have that X is isomorphic Y if and only if one of the following conditions holds: (a) Lambda not equal 0, Lambda divides p - q and s - t, p = 1 or q = 1 or s = 1 or t = 1. (b) p = q = s = t = 1 and gcd(r, u) = 1. The case {(2, 1, 1), (2, 1,1)} is the well-known Pelczynski`s decomposition method. Our result leads naturally to some generalizations of the Schroeder-B em stein problem for Banach spaces solved by W.T. Gowers in 1996. (C) 2007 Elsevier Inc. All rights reserved. |
Identificador |
JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS, v.338, n.1, p.653-661, 2008 0022-247X http://producao.usp.br/handle/BDPI/30655 10.1016/j.jmaa.2007.04.078 |
Idioma(s) |
eng |
Publicador |
ACADEMIC PRESS INC ELSEVIER SCIENCE |
Relação |
Journal of Mathematical Analysis and Applications |
Direitos |
restrictedAccess Copyright ACADEMIC PRESS INC ELSEVIER SCIENCE |
Palavras-Chave | #Pelczynski`s decomposition method #Schroeder-Bernstein problem #Mathematics, Applied #Mathematics |
Tipo |
article original article publishedVersion |